Schizophrenia.com

I want the imaginary friends to go away

I’ve been normal in that regard for the last 4 years. Now I’m seeing them all the time and it’s almost a compulsion to speak to them. I don’t want to be weird again. My appt is Thursday and she doesn’t have any openings before then. I might try calling Monday to see if there’s cancellations.

1 Like

Did they come back when you switched to abilify?

Yes. After 2 months on Abilify they’re back. And they’re back with a vengeance. They’re everywhere I go whether home, or in the car with my husband or whatever.

1 Like

What dose of abilify are you on ?

I take 15 mg a day

1 Like

Same as me. 30mg is the max dose though so maybe they can increase it for you. But maybe abilify just isn’t working out for you.

I hope your psychiatrist can give you some good advice.

1 Like

Thanks @everhopeful

2 Likes

I do not know how it is to see visual hallucinations, I just have voices, I was thinking of writing down all voices, but I did not do it. I have stopped keeping my diaries, somehow I thought there was no purpose. I have good meds (zyprexa and seroquel) which helps me a lot with voices. Maybe you might try some other meds than abilify.

1 Like

Yeah. That’s what I’m hoping happens at my next appointment

Maybe you need two APs. How does abilify effect your cognition? My first pdoc said that one was the best to have concentration on, but abilify never touched my psychosis. I had several experiences of being transported into a different scene when I was in high school (visual hallucinations) and freezing up. I was on the max dose. Now my recent visual hallucinations (past couple months) were more like constantly there but didn’t affect my reality as bad, then they slowly went away. Abilify just isn’t strong at all. It’s more for people that are depressed and not paranoid. It may even be making your sz worse, it did for me.

1 Like

I’m going to ask about either switching or adding another AP. I don’t want to go back to being in a hospital

I wouldn’t either, does your pdoc hospitalize you if your seeing things? Just say you have your husband as a support and he can oversee your med change, be sure to do your research on potent antipsychotics. There’s literature online, you can help your pdoc out by having an idea of what you want to go on. For example after a couple months of being off haldol, I switched to fluphenazine on a very low dose and I turned really manic, couldn’t sleep. I tried navane, Seroquel, and then haldol all within like a week. The haldol was the most potent, too potent my energy was effected by it, and I was sitting in class and kept hearing calculators click and closed my eyes and actually saw the calculator and then numbers that were being punched in. I had to leave early. It’s scary being on something so sedating but there is a chemistry on what dopamine receptors they effect and abilify is more serotonin. I wish you luck on finding a better AP, and remember it is possible to get a med change not in the hospital!

1 Like

I didn’t read through all this, but this may help

1 Like